New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Raynebow
Regular Member


Date Joined Nov 2010
Total Posts : 103
   Posted 4/9/2011 7:27 PM (GMT -7)   
So I went to the ER this evening. I had been experiencing more weezing but this time it lasted 2 days. I didnt want to use my inhaler bc the weezing seemed small mostly. I thought to myself, "What kinda asthma lasts 2 days anyway?" So after 2 days of non stop focusing on this small amount of weezing, I gave in and went to the ER for the 500th time in my life (probably). They were the ones that had prescribed me this scary inhaler that causes so much nervousness, albuterol. My reg doc whome I've only seen once says she thinks I dont have asthma but sorta an sinus related allergy. Like nasal drainage I guess getting into my lungs or something. Idk. So she prescribed me nasonex. I have yet to use it either but I'm willing to if it would mean that I wouldnt have to use this med I was prescribed tonight in the ER...... Prednisone.
 
So its a steroid. The doc said it wouldnt make me nervous but the nurse said she used it and it gave her alot of energy. Sounds like something that would turn strait to nervousness for me! And I'm TERRIFIED of meds. I have that pharmaphobiea thing. Just so scared of an allergic reaction to a med that would kill me. Or even just feeling strange like my lungs feeling weird or HAVING ALOT OF ENERGY. Ugh!
 
So can anyone tell me anything about this drug? Anyone use it and it make them nervous? Horror stories? Good stories?
 
Since its light weezing and the med would only be for 4 days anyway, couldnt I just use the inhaler? Ok so you cant medically tell me that. Just what do you think? Can anyone tell me about their experience on this med???
 
cry  Its Rayening

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 4/10/2011 9:14 AM (GMT -7)   
Raynebow, a short course of Prednisone shouldn't have any serious effects. In my case, my first symptom was always problems with sleeping, but that didn't start for a few days. With a four day course, you should be on and off before any side effects appear. You may experience increased appetite and a craving for salt. If weight is an issue for you, just watch your salt and calorie intake for those few days. Be sure to take the medication with food to prevent stomach irritation. A few bites of food is sufficient.

The pred should stop the spasms in your airway, which will likely get worse and worse without intervention. After you've finished the prednisone, do consider starting the Nasonex. You will have less absorbed medication, and it may help prevent your needing Prednisone again. It probably won't stop the wheezing once it's started, though.

Good luck, and feel better.
Ulcerative colitis diagnosed in 2001; symptoms as early as 1992. In remission since 2006 with Remicade.
Inflammatory osteoarthritis
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.
Meds: Remicade, Colazal, Levothyroxine, Mobic

Co-moderator thyroid forum

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/10/2011 1:52 PM (GMT -7)   
I've been on the short course of prednisone off and on for many years due to allergies. The only side effect I've ever had was cravings.
The rescue inhaler and nasonex are good too. I've never had any reactions to nasonex. The inhaler does make you feel a little like you've drank 2 cups of coffee, but it fades quickly.
Joy

RayMort
New Member


Date Joined Apr 2011
Total Posts : 3
   Posted 4/11/2011 12:20 PM (GMT -7)   
I was prescriped prednisone for an allergic reaction, my pharmacist suggested to reduce my sodium intake and increase the amount of water I drink and it should keep the bloating and the cravings at bay. I didn't feel nervous when I was on it, but I did have a hard time keeping my mood elevated. As for the rescue inhaler I found using a 'spacer' cut down on the nervous sensations I had been having. Hope this helps a little!

wilma
New Member


Date Joined Apr 2011
Total Posts : 15
   Posted 4/12/2011 10:52 AM (GMT -7)   
I was on prednisone quite a few times. All I did was eat, and the pill made me gain weight. That is the primary complaint that I have with the pill.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 4:57 AM (GMT -7)
There are a total of 2,904,312 posts in 318,742 threads.
View Active Threads


Who's Online
This forum has 158132 registered members. Please welcome our newest member, Pallcon.
268 Guest(s), 9 Registered Member(s) are currently online.  Details
PeppermintTea, Doggiedo, Peggy Fagan, Skypilot56, Bosco, TXguy, SueCAll, fiddlecanoe, ljimd